MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572300
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2021 that an epic biliary endoscopic stent was to be implanted in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6), 2021.During the procedure, the stent was partially deployed.The procedure was completed with another epic biliary stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Block h6: medical device problem code a15 captures the reportable event of stent partially deployed.Block h10: an epic biliary endoscopic delivery system was received for analysis; the stent was not returned.Visual examination found that the stent was deployed off from the delivery system.The inner sheath was kinked at 1.6cm and 2.4cm from the tip.The lock on the rack was missing and the sheath was no longer sitting on top of the proximal end of the tip.No other issues with the delivery system were noted.The reported event of stent partially deployed could not be confirmed as the stent was not returned.Furthermore, there were no kinks noted on the sheath to line up with the kinks noted on the inner sheath.It is most likely that the kinked inner sheath occurred after the stent was partially deployed.Additionally, the lock was no longer on the rack and the sheath was no longer in the manufactured position.Per epic instructions for use (ifu), "premature removal of the safety lock may result in an unintended deployment of the stent." it is likely that the user failed to follow the instructions in the ifu which could have led to the partially deployed stent.Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on december 16, 2021 that an epic biliary endoscopic stent was to be implanted in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2021.During the procedure, the stent was partially deployed.The procedure was completed with another epic biliary stent.There were no patient complications reported as a result of this event.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13193830
Report Number3005099803-2021-08197
Device Sequence Number19912361
Product Code FGE
UDI-Device Identifier08714729896920
UDI-Public08714729896920
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2023
Device Model NumberM00572300
Device Catalogue Number7230
Device Lot Number0027703659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown